Share Your Thoughts

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Comments

  • I am two years plus post liver transplant and I take .5 mill x 2 and doing much better now. I had terrible side effects when they had me at 8 mill x 2 uncontrollable shaking and twitching night sweats and numbness in my feet. It took about 1 and a half years to get my prograf down to this level. I had to bug push my GI doctor and now they monitor my blood each month to make sure I still don’t have any rejection danger. I feel so much better now so I hope this level of prograf works for me. A funny story about the prograf when they had me on such a high does I had uncontrollable twitching and went to the ER and they couldn’t figure it out so the last thing they recommended was a psych evaluation so I left still twitching. I went back to the surgeon for a follow up and the first this they said to me was I was overdosed on Prograf and the symptom was called “noodling” I asked if that was a medical term and they laughed. Haha That was the good news but the bad news it takes two weeks to get out of your system. Hopefully you can avoid such a situation. 

  • Hello !

    I am 15 months post liver tx. In general very fine! Loosing some hair and gaining weight. 

    I am considering to undergo Stem Cell Treatment (MCS) for a couple of conditions like nervous bladder, hair loss etc. I have spent days to check for any experience or any studies on this theme, but so far nothing. Anybody has some more info? Good luck to all of you! Be well! 

     

  • I am my husband's living kidney donor.  We are aware of the effect that prograf can have on blood sugar, but he has experienced something wierd that I hope someone here has heard of before.  He's been a type 2 diabetic for years.  After his transplant, 18 months ago, his insulin was increased several times.  About six weeks ago, his tacrolimus level, which is normally maintained between 5 and 7,shot up to 19!  At the same time, he began to have occasional hypoglycemia episodes and now his long acting insulin (Lantus) has been cut by about 1/3.  After reducing his tacrolimus dose to 0.5 mg twice a day, his tacrolimus level is back in range.  None of his docs can explain this, and we don't know for sure whether one caused the other.  Just wondering if anyone has heard of such a thing before.  Thanks.

    • I have type 2 diabetes and since they reduced my prograf to .5mg my A1C went down to 5.1 and I was able to get off insulin altogether they switched me to Victoza once a day and I was able to lose some weight. Prograf levels are normal as well. Prograf is some rough stuff. I am a liver transplant person received in 2016, 55 year old male.

  • Hello...I am new here, too.  I am 10 months post kidney transplant and have been doing extremely well.  I have two problems....the first one is that I cannot seem to lose the 40 lbs. that I gained while on dialysis.  I work out with a trainer and exercise every day in some way, shape, or form and I am on a proper diet, limiting carbs and sugars and drink lots of water. I keep losing and gaining the same 5 lbs. every week.  None of my clothes fit.  I would be happy just to lose 10 lbs. at this point.  Is anyone else having difficulty with gaining or losing weight since transplant?  Any diet suggestions?  I am 65 and very active....I teach ballroom dancing, go hiking, etc.  I know that being older makes it harder to lose weight, but this is ridiculous.  The second problem is that I am losing my hair, like a lot of other people.  However, my hair loss started about 7 mos. after transplant.  I've lost more than 1/2 of my hair and it is very discouraging.  I've just started taking biotin, massage coconut oil into my scalp and leave overnight and use biotin shampoo.  Does any of this ever help?  I get a kidney, get my life back, then can't enjoy it because I lose my hair.  I don't mean to sound ungrateful as I have been truly blessed to receive this kidney, but with the weight gain and hair loss, I don't even want to go out of the house.  The doctor does not want to change the tacrolimus to cyclosporin.  He says that nobody uses that anymore and it can cause hair to grow in unwanted places. Has anyone had this problem and switched meds and had a successful outcome?  Without ruining their lab results, of course.  Any help would be appreciated.

  • My husband is almost 3 weeks post lung transplant and having severe tinnitus, it is so severe he is not sleeping, eating and therefore interfering with his ability to rehab. The doctors say it is not from Prograf but I have found documentation that it can occur, one of you actually responded and said they had it and it was definitely the Prograf and had experienced for over 10 years !! If anyone else has had this and has any thoughts on how to help with it, we are desperate . Donna R
  • Hey there Everyone! New to the site. About a week away from the 6 month mark of my kidney transplant. I have noticed about the past 2 months my hair has been thinning out and that it really is not growing anymore. I got a haircut around December 24th and it has not grown really at all, yet my beard is growing normally. The doctor said that this can happen and from what I've read on here, this is pretty common. I am currently on 4 Mgs per day. 2 in the morning, 2 at night. Any recommendations for things that have worked for you? I haven't brought it up with my doctors yet just figured I'd ask some people who are going through the same thing.
    • I on the same amount of medication you are 2 am and 2 pm. I also had some hait losss. The best thing for this side effect...... take a BIOTIN VITAMIN and you can also use BIOTIN SHAMPOO. My doctor told me about it. It helped me, I take the 5000 mcg once a day. It also helps with you nails, skin, and energy. It dissolves in the mouth. It has really helped my hair grow.

  • Anyone from south Mississippi?
  • It's been almost three years since my liver transplant the first year I was on prograf and steroids. After my steroids stopped after 8-9 months I put on weight drastically Now after that's I keep increasing on my weight I weighed 76last few months back then I put on 5kgs in two months. I look as if I have been pumped on like a balloon. So pls pls can any one advice me what to do. Or is this due to prograf. I now weigh 80kgs I m sooo depressed
This reply was deleted.

If you are currently taking Prograf consider joining this group.

460 Members
Join Us!